Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2004, 12:59 PM EDT for Palm Beach County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 12:59 PM EDT (16:59 UTC)
- Expired
- Jun 7, 2004, 1:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WUUS52 KMFL 071659 SVRMIA FLC099-071745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1258 PM EDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 145 PM EDT * AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTHERN PALM BEACH COUNTY. THE STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2657 8028 2657 8044 2643 8047 2643 8025 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:10 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 7, 10:10 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1010 AM EDT MON JUN 7 2004 .UPDATE...THUNDERSTORMS DEVELOPING ALREADY ACROSS SOUTHEAST FLORIDA. WE WILL BE UPDATING THE FORECAST SHORTLY TO INCREASE POPS TO 70 PERCENT FOR THE METRO AREAS. POPS ELSEWHERE LOOK GOOD. LOCALLY HEAVY RAINFALL IS OF HIGHEST CONCERN TODAY...ALTHOUGH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED ALONG SEA BREEZE/STORM OUTFLOW BOUNDARIES...STORMS COULD BECOME STRONG ENOUGH TO GENERATE LOCALLY DAMAGING WINDS. MORNING SOUNDING PARAMETERS DO SUGGEST A CHANCE FOR WET MICROBURSTS TODAY WITH SOME OF THE STORMS THAT DEVELOP. CURRENT MIAMI SOUNDING SHOWS PRECIPITABLE WATER HIGHER THAN YESTERDAY...AT 1.79 INCHES...AND A MEAN STORM MOTION OF 0 KNOTS...SO STORMS WILL REMAIN NEARLY STATIONARY THIS AFTERNOON...BUILDING AND COLLAPSING IN VIRTUALLY THE SAME AREAS. 500 MB TEMP HAS WARMED A DEGREE SINCE YESTERDAY TO -9C...BUT CAPE IS VERY HIGH...>4000 J/KG. UPDATED GRAPHICS/ZFP WILL BE OUT SHORTLY. DG/BB && .PREV DISCUSSION...POSITION OF LOW LEVEL RIDGE REMAINS RATHER UNCHANGED THROUGH THE NEXT WEEK. UPPER LEVEL FLOW REMAINS QUITE WEAK...BUT SUBTLE CHANGES IN THE VERTICAL WIND PROFILES WILL HINT AT WHERE CONVECTION SHOULD BE ENHANCED EACH DAY. WEAK UPPER TROUGH FINALLY BEGINS LIFTING OUT TODAY. CONVECTION FIRING UP AGAIN EARLY THIS MORNING ALONG THETA-E RIDGE OVER THE ATLANTIC WATERS AND THE BAHAMAS...INCHING CLOSER TO SOUTH FLORIDA. GFS STILL BRINGS AXIS ACROSS SOUTH FLORIDA THIS AFTERNOON. COMBINATION OF THIS LOW LEVEL ENERGY SOURCE AND 500MB TEMPS REMAINING AROUND -9C WILL ALLOW STORMS TO EXHIBIT SIMILAR CHARACTER AS OCCURRED THE LAST FEW DAYS WITH GUSTY WINDS, LOCALLY HEAVY RAIN, AND SMALL HAIL THE EXTENT OF IT. STORMS BARELY REACHED SEVERE THRESHOLD YESTERDAY. WILL MENTION IN HAZARDOUS OUTLOOK BUT DONT THINK IT WARRANTS ANY SPECIFIC MENTION IN THE ZONES AS I TRY TO RESERVE THAT FOR MORE SIGNIFICANT SEVERE THUNDERSTORM DAYS. LIGHT WINDS WILL KEEP PULSE CONVECTION NEARLY STATIONARY FOR THEIR SHORT LIFE SPAN. UPPER RIDGE BEGINS BUILDING IN LATE TODAY...FOCUSING STORM TRAJECTORY TOWARD THE WEST COAST FROM TUESDAY ON. WINDS TURN OUT OF THE SOUTH BY THURSDAY SHIFTING THUNDERSTORMS TOWARD THE INTERIOR. PERHAPS A SOUTHWEST FLOW BY THE WEEKEND TO BRING RUMBLES OF THUNDER INTO THE EAST COAST. && .MARINE...WINDS REMAIN SOUTHEAST UNDER 15 KNOTS THROUGH THE FORECAST PERIOD. BOATERS WILL HAVE TO CONTEND WITH ISOLATED THUNDERSTORMS ANYTIME AND SCATTERED AFTERNOON STORMS NEAR THE COAST. OTHERWISE...HAPPY BOATING. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 75 88 76 / 50 20 30 10 FORT LAUDERDALE 88 76 87 77 / 50 20 30 10 MIAMI 89 78 88 78 / 50 20 30 10 NAPLES 90 73 90 72 / 40 30 50 00 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 55
Hazardous weather outlook, Jun 7, 11:19 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1119 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-072200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 1119 AM EDT MON JUN 7 2004 .DAY ONE...THIS AFTERNOON ...LIKELY RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS... A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BAXTER
In the hours before
Special weather statement, Jun 7, 8:25 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 825 AM EDT MON JUN 7 2004 FLZ072-071315- BROWARD METROPOLITAN- 825 AM EDT MON JUN 7 2004 ...STRONG THUNDERSTORM APPROACHING THE CENTRAL BROWARD COASTLINE... A STRONG THUNDERSTORM OVER THE NEAR SHORE WATERS OF CENTRAL BROWARD COUNTY WILL MOVE SLOWLY WEST AT 5 MPH TOWARD THE COASTLINE OF CENTRAL BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED BY THIS THUNDERSTORM ARE LAUDERDALE BY THE4 SEA...OAKLAND PARK...AND FORT LAUDERDALE. WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS. THIS THUNDERSTORM HAS ALSO PRODUCED A FEW WATERSPOUTS OVER THE NEAR SHORE WATERS OF BROWARD COUNTY. RESIDENTS ALONG THE COASTLINE OF CENTRAL BROWARD COUNTY NEED TO BE ALERT FOR MORE WATERSPOUTS THAT COULD MOVE ONSHORE AND POSSIBLY BECOME A TORNADO. IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR LOCAL OFFICE AND THEY WILL REPORT IT BACK TO THE NATIONAL WEATHER OFFICE. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 7, 2:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 61 min |
| Jun 7, 2:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jun 7, 2:41 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 64 min |
| Jun 7, 3:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 7, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.